Jump to content
×
Are you looking for the BariatricPal Store? Go now!

COVID vaccine and hydration



Recommended Posts

I am due for my second COVID vaccine tomorrow and have heard from a couple people that if not super hydrated it causes headaches and I’m a little concerned because it takes all my might to get in 64oz and I can’t get more than that. Anyone else have issues with not being hydrated enough post surgery and side effects?

Share this post


Link to post
Share on other sites

Don't worry about it too much. I was super hydrated at both doses and I still got a wicked headache both times. They also told me to move my arm which I did the second time but not the first and it hurt the same amount both times.

The only thing would be that since it can give you a fever, if you start to have symptoms of a fever, DEFINITELY focus on getting fluids in, because you would feel worse if you were sweating and lost fluids and were already a bit dehydrated (then you would get a worse headache). But whether you get the baseline headache seems to be just how your body's immune system responds (younger people are MORE LIKELY to have a reaction, but that's just on average).

If you have had reactions (not anaphylaxis, but things like flu-like symptoms) to previous vaccines, you are likely to have similar reactions to this vaccine, because all vaccines work by stimulating the immune response.

Do the best you can, and either way you will likely get a mild headache, but you'll be okay. If you can take it, tylenol would be best thing to take for the headache. There is some possibility that NSAIDS could interfere with the immune response, but I don't know if there's much evidence for that.

Share this post


Link to post
Share on other sites

Yeah, I was well-hydrated and I had a beastly headache after my vaccination (both doses). I think it's just part of your body rallying its defenses against the virus. But I came home and went to bed and the headache was gone the next day (although I slept a lot the day after both shots).

Share this post


Link to post
Share on other sites

Take Tylenol for any headaches, body aches or fever after receiving the vaccine. Do the best you can with fluids. Some people breeze through with no symptoms. I hope you are one of them!

Share this post


Link to post
Share on other sites

Thank you for your responses. I went yesterday at 1pm and so far so good so I think I am in the clear. I drank as much Water as I could yesterday which was 80 ounces and I was floating (weird cause pre surgery I drank a gallon a day). Anyways, I figured if I were going to have symptoms I would have woke up this morning with them and I feel fine so hopefully I was worried about nothing. Thanks again for calming my nerves.

Share this post


Link to post
Share on other sites

I agree. If you were going to have symptoms, they would have started by now most likely. Glad you're doing well and glad you're vaccinated!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×